Cymbalta Help Please

Discussion in 'Fibromyalgia Main Forum' started by pawneeem, Nov 19, 2008.

  1. pawneeem

    pawneeem New Member

    I have currently been on Cymbalta for FM. I started at 30mg and was moved to 60mg. My chief complaint was nausea. I felt every time the medicine released into my system(it was time released) overwhelming nausea. My doctor took me off, I went cold turkey for 4 days on my own choice, she wanted me to go off every other day for 6 days but I was so sick I just wanted off. Maybe not the smartest decision but what I did. She then but me on Buderiopn XL and I started it four days ago. My question is did anyone have terrible side effects from coming off the Cymbalta? I have has terrible dizziness,brain fog,not able to concentrate, nausea, balance problems, depressed feelings, FM pain magnified, and now I am on another drug to adjust to. Does anyone know how long the side effects from withdrawal last? Thank you for your help. I am pretty overwhelmed and disappointed besides being pretty sick.
    [This Message was Edited on 11/19/2008]
  2. leannebug

    leannebug New Member


    Anytime you go off medication (especially the antidepressant types) you should taper off. The side effects you are describing are all normal withdrawl symptoms. I had it happen to me several times, over the last 15 years, before I finally got a clue! Sometimes (if the meds are similar) just switching from one to the other will counteract any effects, but this would be suggested by your dr. It's always best to follow the doctors advice!

    If it's only been 4 days, you could take one (to stop the w/d's) and then continue on your regular schedule. My longest w/d was when I went cold turkey from Methadone... I think that lasted 2 weeks, but I was too stupid at the time to realize what was going on and even my dr didn't know (I have a new dr now!).. they thought I had samonella poisoning! LOL

    As to Cymbalta: I also am on that med and am one that gets any/all side effects of meds. We (my doc and I) decided it would be better if I take it at night. That way I sleep through the side effects.

    ps... I always describe the w/d of the antidepressants as: feeling like my head is falling off.
  3. pawneeem

    pawneeem New Member

    Thanks Lee,

    Yes, you should listen to your doctors. I have been in such a fog that it is hard to get directions down correctly. My doctor called yesterday and told me I was having seratonin withdrawals. So I like your visual of w/d's: that I feel like my head is falling off.
    The good thing is that I have already gone through 1 week and I have one to go. She said it could take two weeks.
    Now I am writing everything down the doctor tells me so that I can look back on it or have my husband help me with the meds.
    Live and learn, sometimes the hard way, I will not pass this way again.
    Thanks for your encouragement.

  4. klcooper

    klcooper New Member


    I had the same problem w/Cymbalta & nausea. I really wanted to stay on it because it really helped my back pain but couldn't deal w/the nausea. My rheumy started me on 20 mgs for a couple months and then I was able to tolerate the 30 mgs, I'm not even dreaming of 60mg. It'd probably do wonders for the pain but I can't go there yet!!

    I do agree, follow what the doctos say but that may be an option. I did have withdrawal getting off of Paxil a few years ago, nausea & 'brain drain' is the only way I can describe it.

    Hope it gets better for you, the pain we deal with is hard enough!
  5. discoverygal

    discoverygal New Member

    I went off Cymbalta for a short time and had those exact symptoms. I was fine on the Cymbalta, but got off because I saw no difference in my pain. It did keep me positive, my husband and I both noticed that I'd "lightened up".

    I too went off cold turkey, 60 mg. and felt terrible for several days. 2 or 3 months later, I went back on only because of my mood.

    I'm sorry it didn't help you at all.

    But we all have to remember to be prepared to have changes when we're starting or stopping one of these meds.

    Good luck.